×

Subharmonic solutions of nonautonomous second order differential equations with singular nonlinearities. (English) Zbl 1244.34062

Summary: We discuss the existence of subharmonic solutions for nonautonomous second order differential equations with singular nonlinearities. Simple sufficient conditions are provided that enable us to obtain infinitely many distinct subharmonic solutions. Our approach is based on a variational method, in particular the saddle point theorem.

MSC:

34C25 Periodic solutions to ordinary differential equations
58E30 Variational principles in infinite-dimensional spaces
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] J. Chu and J. J. Nieto, “Recent existence results for second-order singular periodic differential equations,” Boundary Value Problems, vol. 2009, Article ID 540863, 20 pages, 2009. · Zbl 1182.34057
[2] A. Boucherif and N. Daoudi-Merzagui, “Periodic solutions of singular nonautonomous second order differential equations,” Nonlinear Differential Equations and Applications, vol. 15, no. 1-2, pp. 147-158, 2008. · Zbl 1152.34027
[3] N. Daoudi-Merzagui, “Periodic solutions of nonautonomous second order differential equations with a singularity,” Applicable Analysis, vol. 73, no. 3-4, pp. 449-462, 1999. · Zbl 1031.34039
[4] X. Li and Z. Zhang, “Periodic solutions for second-order differential equations with a singular nonlinearity,” Nonlinear Analysis, vol. 69, no. 11, pp. 3866-3876, 2008. · Zbl 1162.34316
[5] J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, vol. 74 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989. · Zbl 0676.58017
[6] P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, vol. 65 of CBMS Regional Conference Series in Mathematics, American Mathematical Society, Providence, RI, USA, 1986. · Zbl 0609.58002
[7] A. Fonda, Periodic Solutions of Scalar Second Order Differential Equations with a Singularity, Académie Royale de Belgique, Brussels, Belgium, 1993. · Zbl 1221.34110
[8] A. Fonda, R. Manásevich, and F. Zanolin, “Subharmonic solutions for some second-order differential equations with singularities,” SIAM Journal on Mathematical Analysis, vol. 24, no. 5, pp. 1294-1311, 1993. · Zbl 0787.34035
[9] A. Fonda and M. Ramos, “Large-amplitude subharmonic oscillations for scalar second-order differential equations with asymmetric nonlinearities,” Journal of Differential Equations, vol. 109, no. 2, pp. 354-372, 1994. · Zbl 0798.34048
[10] E. Serra, M. Tarallo, and S. Terracini, “Subharmonic solutions to second-order differential equations with periodic nonlinearities,” Nonlinear Analysis, vol. 41, pp. 649-667, 2000. · Zbl 0985.34033
[11] C.-L. Tang, “Periodic solutions for nonautonomous second order systems with sublinear nonlinearity,” Proceedings of the American Mathematical Society, vol. 126, no. 11, pp. 3263-3270, 1998. · Zbl 0902.34036
[12] J. Yu, “Subharmonic solutions with prescribed minimal period of a class of nonautonomous Hamiltonian systems,” Journal of Dynamics and Differential Equations, vol. 20, no. 4, pp. 787-796, 2008. · Zbl 1361.34041
[13] X. Zhang and X. Tang, “Subharmonic solutions for a class of non-quadratic second order Hamiltonian systems,” Nonlinear Analysis: Real World Applications, vol. 13, no. 1, pp. 113-130, 2012. · Zbl 1254.37042
[14] L. D. Humphreys, P. J. McKenna, and K. M. O’Neill, “High frequency shaking induced by low frequency forcing: periodic oscillations in a spring-cable system,” Nonlinear Analysis. Real World Applications, vol. 11, no. 5, pp. 4312-4325, 2010. · Zbl 1209.34055
[15] P. Omari, G. Villari, and F. Zanolin, “Periodic solutions of the Liénard equation with one-sided growth restrictions,” Journal of Differential Equations, vol. 67, no. 2, pp. 278-293, 1987. · Zbl 0615.34037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.